MAUDE Adverse Event Report: SYNTHES GMBH UNIVERSAL CHUCK WITH T-HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH UNIVERSAL CHUCK WITH T-HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 393.10
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2025 the patient had a fractured tibia, and surgeon chose to fix with a tibia nail advanced.Initial steps were completed without incident.When surgeon went to put down ball tip guidewire, the t handle chuck broke on the ball tip guidewire.Another ball tip guidewire was opened along with another t handle chuck.While putting the second ball tip guidewire down, the second t handle chuck broke.Surgeon was able to remove the broken t handle from the guidewire.A third t handle chuck was opened.Surgery completed successfully.The surgery was 5 minutes delayed due to the reported event.Additional instruments and sterile items were opened.There was patient status/ outcome / consequences.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: investigation summary according to the information received that "it was reported that on (b)(6) 2025 the patient had a fractured tibia, and surgeon chose to fix with a tibia nail advanced.Initial steps were completed without incident.When surgeon went to put down ball tip guidewire, the t handle chuck broke (393.10) on the ball tip guidewire.Another ball tip guidewire was opened along with another t handle chuck.While putting the second ball tip guidewire down, the second t handle chuck broke.Surgeon was able to remove the broken t handle from the guidewire.A third t handle chuck was opened.Surgery completed successfully.The surgery was 5 minutes delayed due to the reported event.Additional instruments and sterile items were opened.¿ this complaint involves one (1) device, photos were provided for review.The photo investigation revealed that ¿393.10, universal chuck with t-handle¿ has chuck broken and shaft came out.The observed condition of the device was consistent with a component failure that may have been caused by exposure to unintended forces.A dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the universal chuck with t-handle would contribute to the complained device issue.Based on the investigation findings, universal chuck with t-handle has chuck broken and shaft came out because of component failure, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: part:393.10.Lot:l621281.Manufacturing site: werk hgendorf.Supplier: na.Release to warehouse date: 28 nov 2017.Expiration date: na.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
UNIVERSAL CHUCK WITH T-HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
WERK HGENDORF
im bifang 6
hgendorf 4614
SZ   4614
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key21688919
Report Number8030965-2025-02773
Device Sequence Number9308798
Product Code LXH
UDI-Device Identifier10886982198983
UDI-Public(01)10886982198983(10)L621281
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number393.10
Device Lot NumberL621281
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/28/2025
Initial Report FDA Received Date03/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale